EconPapers    
Economics at your fingertips  
 

A new approach to calculating welfare measures in Kuhn-Tucker demand models

Patrick Lloyd-Smith ()

Journal of choice modelling, 2018, vol. 26, issue C, 19-27

Abstract: I develop a new approach to calculating welfare measures in Kuhn-Tucker consumer demand models that uses the analytical properties of the Multiple Discrete-Continuous Extreme Value (MDCEV) specification. I adapt Pinjari and Bhat's (2011) Marshallian demand forecasting routine to calculate Hicksian demands that are useful for computing welfare measures. Simulations demonstrate that this new approach substantially reduces computational time relative to the existing approach using a numerical bisection routine. The new approach performs best relative to the numerical bisection routine if i) a γ-profile utility function is specified, ii) the number of choice alternatives available is high, or iii) the average number of chosen alternatives is low.

Keywords: Kuhn-Tucker model; Multiple discrete-continuous extreme value; Demand system; Welfare analysis (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S1755534517300994
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:eejocm:v:26:y:2018:i:c:p:19-27

DOI: 10.1016/j.jocm.2017.12.002

Access Statistics for this article

Journal of choice modelling is currently edited by S. Hess and J.M. Rose

More articles in Journal of choice modelling from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2021-07-10
Handle: RePEc:eee:eejocm:v:26:y:2018:i:c:p:19-27